MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, when the fanelli laparoscopic endobiliary stent was advanced over the wire into the patient and was being introduced to the cystic duct, the surgeon noticed a crack at the stent perforation which was visible via the laparoscope which was used by the operator.As the stent was being withdrawn, the flange reportedly broke off into the cystic duct.When the surgeon subsequently removed the entire stent and the inner catheter, the stent was observed to have broken into 4 different pieces.The surgeon then successfully retrieved the remaining flange piece from the cystic duct via cystic duct exploration and increased operative time.A second fanelli stent was ultimately employed successfully.No further issues were reported.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, specifications, and quality control data, and visual inspection of the returned device were conducted during the investigation.Visual inspection of the returned device noted the following: the outer sheath was returned along with several pieces of what appears to be stent material.Due to the condition of the returned device it cannot be determined if any sections of the stent are missing.A portion of the stent remains within the outer sheath.The stent material is hard and brittle as if it has been prematurely aged.A normal stent should be soft and pliable.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Per the instructions for use: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.However, measures have been previously initiated to address this issue.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7026759
Report Number1820334-2017-03931
Device Sequence Number118424
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)190116(10)6527818
Combination Product (Y/N)N
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date01/08/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR